RUS  ENG
Full version
JOURNALS // Sibirskii Zhurnal Industrial'noi Matematiki // Archive

Sib. Zh. Ind. Mat., 2011 Volume 14, Number 4, Pages 63–75 (Mi sjim698)

The buffer boundary layer in a mixed boundary value problem with contrasting coefficients

S. A. Nazarov, A. S. Slutskiĭ

Institute of Machine Construction RAS, Saint-Petersburg, RUSSIA

Abstract: We construct asymptotics for the solution to a mixed boundary value problem in a thin compound cylinder $\Omega_h^0\cup\Omega_h^1\cup\dots\cup\Omega_h^J$ for a scalar second-order differential equation with piecewise linear coefficients of orders $h^m$ in $\Omega_h^0$ and $h^0$ in $\Omega_h^j$, $j=1,\dots,J$, where $h>0$ is a small parameter, and $m=0,1,2$ (the typical cases). For $m=1$ and $J>1$ we discover the new phenomenon of a one-dimensional buffer boundary layer, which enables us to combine smooth-type expansion to a higher-dimensional boundary layer concentrated in the immediate vicinity of the bases of the cylinder.

Keywords: thin region, contrasting coefficients, asymptotics, buffer boundary layer.

UDC: 517.956.8+517.958+531.34

Received: 11.10.2010



Bibliographic databases:


© Steklov Math. Inst. of RAS, 2025